MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® sst¿ blood collection tubes experienced poor barrier separation of sample.This event occurred 2 times.The following information was provided by the initial reporter.The customer stated: "the red cells do not separate from the serum after being spun down, also tubes appear to have something clear and solid inside (fibrin).This is the second batch of these where the rbc do not separate from the serum during spin down process - or it separates, but not fully.Customer has already reported another batch and has no resolution from vendor.Customer is frustrated as no other brand of these is on the market.Says there appears to be something clear and solid on the inside of the tubes that was not present with the brand they used to use." on (b)(6) 2020 spoke with the customer, and the facility tests horse blood.They switched from another company to the bd sst tubes and are getting big fibrin clots after centrifugation.She does not know the speed or time, as she does not work in the lab.I explained that these tubes are for human blood, and explained the handling and processing steps, and stated that we do not have any data for animals for our tubes.She would need to validate her processing steps for horses.Link to the ifu and the sst processing tech talk was sent.

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key11187497
Report Number1024879-2021-00038
Device Sequence Number3815562
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number367981
Device Catalogue Number367981
Device Lot Number0232219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2020
Initial Report FDA Received Date01/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1